Fuzzy Black'S Median Voter Theorem: Examining the structure of fuzzy rules and strict preference

Michael B. Gibilisco, John N. Mordeson, Terry D. Clark

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


Under certain aggregation rules, particular subsets of the voting population fully characterize the social preference relation, and the preferences of the remaining voters become irrelevant. In the traditional literature, these types of rules, i.e. voting and simple rules, have received considerable attention because they produce non-empty social maximal sets under single-peaked preference profiles but are particularly poorly behaved in multi-dimensional space. However, the effects of fuzzy preference relations on these types of rules is largely unexplored. This paper extends the analysis of voting and simple rules in the fuzzy framework. In doing so, we contribute to this literature by relaxing previous assumptions about strict preference and by illustrating that Black's Median Voter Theorem does not hold under all conceptualizations of the fuzzy maximal set.

Original languageEnglish (US)
Pages (from-to)195-217
Number of pages23
JournalNew Mathematics and Natural Computation
Issue number2
StatePublished - Jul 2012

All Science Journal Classification (ASJC) codes

  • Human-Computer Interaction
  • Computer Science Applications
  • Computational Mathematics
  • Computational Theory and Mathematics
  • Applied Mathematics


Dive into the research topics of 'Fuzzy Black'S Median Voter Theorem: Examining the structure of fuzzy rules and strict preference'. Together they form a unique fingerprint.

Cite this